Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 49, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 21, 2013, 5:59 PM CDT for 4 counties in Wisconsin. It was in force for 61 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2013, 5:59 PM CDT (22:59 UTC)
- Expired
- Aug 21, 2013, 7:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Forest County, WI, Langlade County, WI, Marinette County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 104 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 6:13 PM CDT | TSTM WND DMG | Athelstane, WI | NUMEROUS TREES DOWN IN THE AREA OF COUNTY ROAD A AND COUNTRY ROAD. TIME ESTIMATED BY RADAR. |
| Aug 21, 6:22 PM CDT | TSTM WND GST 50 | Caldron Falls Reservoir, WI | |
| Aug 21, 6:45 PM CDT | TSTM WND DMG | N Mcallister, WI | TREES DOWN IN TOWN OF WAGNER. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 2:26 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.0 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
949
WUUS53 KGRB 212259
SVRGRB
WIC041-067-075-083-220000-
/O.NEW.KGRB.SV.W.0049.130821T2259Z-130822T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
559 PM CDT WED AUG 21 2013
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FOREST COUNTY IN NORTHEAST WISCONSIN...
LANGLADE COUNTY IN NORTH CENTRAL WISCONSIN...
MARINETTE COUNTY IN NORTHEAST WISCONSIN...
OCONTO COUNTY IN NORTHEAST WISCONSIN...
* UNTIL 700 PM CDT
* AT 556 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES EAST OF PEMBINE TO PEARSON...AND MOVING
SOUTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS AND OUTBUILDINGS.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ANTIGO AND CARTER AROUND 605 PM CDT.
WHITE LAKE AND WAUSAUKEE AROUND 635 PM CDT.
MOUNTAIN AROUND 645 PM CDT.
CRIVITZ AROUND 655 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE PICKEREL...NEVA...MCCLINTOCK
COUNTY PARK...FREEMAN...MISCAUNO ISLAND...SILVER
CLIFF...AMBERG...BRYANT...LILY AND POLAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4523 8772 4512 8814 4513 8942 4544 8939
4547 8923 4547 8905 4551 8905 4574 8786
4568 8777 4566 8782 4560 8777 4556 8779
4556 8783 4550 8779 4537 8787 4535 8784
4535 8776 4539 8770 4538 8767 4534 8764
TIME...MOT...LOC 2258Z 302DEG 28KT 4562 8778 4535 8907
HAIL...1.00IN
WIND...70MPH
$$
ECKBERG/BERSCH5 follow-up statements
640
WWUS53 KGRB 212317
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
617 PM CDT WED AUG 21 2013
WIC041-067-075-083-220000-
/O.CON.KGRB.SV.W.0049.000000T0000Z-130822T0000Z/
FOREST WI-LANGLADE WI-MARINETTE WI-OCONTO WI-
617 PM CDT WED AUG 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OCONTO...
CENTRAL MARINETTE...LANGLADE AND SOUTHEASTERN FOREST COUNTIES UNTIL
700 PM CDT...
AT 614 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF STEPHENSON TO 10 MILES WEST OF
ANTIGO...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
WAUSAUKEE AROUND 625 PM CDT.
WHITE LAKE AROUND 630 PM CDT.
MOUNTAIN AROUND 635 PM CDT.
CRIVITZ AROUND 640 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE POLAR...LANGLADE...CROOKED
LAKE...HIGH FALLS RESERVOIR...ELTON...BOULDER LAKE CAMPGROUND...
MIDDLE INLET...MCALLISTER...LAKE NOQUEBAY AND WHITE POTATO LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4523 8772 4512 8814 4513 8942 4532 8940
4545 8901 4566 8782 4560 8777 4556 8779
4556 8783 4550 8779 4537 8787 4535 8784
4535 8776 4539 8770 4538 8767 4534 8764
TIME...MOT...LOC 2317Z 307DEG 36KT 4551 8755 4514 8933
HAIL...1.00IN
WIND...60MPH
$$
ECKBERG/BERSCH200
WWUS53 KGRB 212330
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
630 PM CDT WED AUG 21 2013
WIC041-067-075-083-220000-
/O.CON.KGRB.SV.W.0049.000000T0000Z-130822T0000Z/
FOREST WI-LANGLADE WI-MARINETTE WI-OCONTO WI-
630 PM CDT WED AUG 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OCONTO...
CENTRAL MARINETTE...CENTRAL LANGLADE AND SOUTHEASTERN FOREST COUNTIES
UNTIL 700 PM CDT...
AT 628 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CEDAR RIVER TO ANTIGO...AND MOVING SOUTHEAST AT 40
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
WHITE LAKE AND MOUNTAIN AROUND 635 PM CDT.
CRIVITZ AROUND 640 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE MIDDLE INLET...MCALLISTER...
BOULDER LAKE CAMPGROUND...LAKE NOQUEBAY...WHITE POTATO LAKE AND
LOOMIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4523 8772 4512 8814 4513 8942 4526 8929
4537 8893 4560 8777 4556 8779 4556 8783
4550 8779 4537 8787 4535 8784 4535 8776
4539 8770 4538 8767 4534 8764
TIME...MOT...LOC 2329Z 307DEG 36KT 4543 8742 4511 8920
HAIL...1.00IN
WIND...60MPH
$$
ECKBERG/BERSCH937
WWUS53 KGRB 212336
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
636 PM CDT WED AUG 21 2013
WIC041-067-075-083-220000-
/O.CON.KGRB.SV.W.0049.000000T0000Z-130822T0000Z/
FOREST WI-LANGLADE WI-MARINETTE WI-OCONTO WI-
636 PM CDT WED AUG 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OCONTO...
CENTRAL MARINETTE...EAST CENTRAL LANGLADE AND SOUTHEASTERN FOREST
COUNTIES UNTIL 700 PM CDT...
AT 633 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CEDAR RIVER TO ANTIGO...AND MOVING SOUTHEAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
MARINETTE...EAST CENTRAL LANGLADE...OCONTO AND SOUTHEASTERN FOREST
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...WHITE POTATO LAKE AND
LOOMIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4523 8772 4512 8814 4516 8913 4533 8898
4557 8779 4554 8782 4550 8779 4546 8782
4544 8785 4541 8785 4537 8787 4535 8785
4535 8776 4539 8770 4538 8767 4534 8764
TIME...MOT...LOC 2336Z 307DEG 36KT 4538 8734 4507 8912
HAIL...0.75IN
WIND...60MPH
$$
ECKBERG/BERSCH947
WWUS53 KGRB 212347
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
647 PM CDT WED AUG 21 2013
WIC041-212356-
/O.CAN.KGRB.SV.W.0049.000000T0000Z-130822T0000Z/
FOREST WI-
647 PM CDT WED AUG 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FOREST COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4523 8772 4512 8814 4516 8913 4525 8891
4541 8785 4537 8787 4535 8785 4535 8776
4539 8770 4538 8767 4534 8764
TIME...MOT...LOC 2346Z 320DEG 34KT 4528 8714 4498 8893
$$
WIC067-075-083-220000-
/O.CON.KGRB.SV.W.0049.000000T0000Z-130822T0000Z/
LANGLADE WI-MARINETTE WI-OCONTO WI-
647 PM CDT WED AUG 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OCONTO...
SOUTHERN MARINETTE AND EAST CENTRAL LANGLADE COUNTIES UNTIL 700 PM
CDT...
AT 642 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHEAST OF CEDAR RIVER TO 8 MILES WEST OF
NEOPIT...AND MOVING SOUTHEAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF EAST CENTRAL
LANGLADE...OCONTO AND SOUTHERN MARINETTE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4523 8772 4512 8814 4516 8913 4525 8891
4541 8785 4537 8787 4535 8785 4535 8776
4539 8770 4538 8767 4534 8764
TIME...MOT...LOC 2346Z 320DEG 34KT 4528 8714 4498 8893
HAIL...1.00IN
WIND...60MPH
$$
ECKBERG/BERSCH657
WWUS53 KGRB 212358
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
658 PM CDT WED AUG 21 2013
WIC067-075-083-220006-
/O.EXP.KGRB.SV.W.0049.000000T0000Z-130822T0000Z/
LANGLADE WI-MARINETTE WI-OCONTO WI-
658 PM CDT WED AUG 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LANGLADE
COUNTY WILL EXPIRE AT 700 PM CDT...
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
MARINETTE AND OCONTO UNTIL 730 PM.
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4523 8772 4512 8814 4516 8913 4525 8891
4541 8785 4537 8787 4535 8785 4535 8776
4539 8770 4538 8767 4534 8764
TIME...MOT...LOC 2356Z 320DEG 34KT 4520 8706 4491 8885
$$
ECKBERG/BERSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:10 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 21, 2:10 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 210 PM CDT WED AUG 21 2013 FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE .SHORT TERM...TONIGHT AND THURSDAY ISSUED AT 206 PM CDT WED AUG 21 2013 LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A STRONG COLD FRONT MOVING OVER THE FAR WESTERN UPPER PENINSULA AND NORTHWEST WISCONSIN EARLY THIS AFTERNOON. MOISTURE CONVERGENCE ALONG THE FRONT LOOKS GOOD...AND ML CAPES ARE BUILDING BETWEEN 2K-3K J/KG AHEAD OF THE BOUNDARY. RETURNS ON RADAR ARE PICKING UP ALONG THE FRONT AS INHIBITION ERODES BELOW 50 J/KG. WITH 0-6KM BULK SHEAR VALUES AROUND 25-30 KTS...CONDITIONS REMAIN CONDUCIVE FOR SEVERE THUNDERSTORMS TO DEVELOP LATER THIS AFTERNOON. THE NSSL WRF SEEMS TO BE DOING THE BEST OUT OF THE MESOMODELS...AND SHOWS CONVECTION RAMPING UP IN A LINEAR FASHION BETWEEN 19-21Z. BY THE END OF THIS PERIOD...CONVECTION WILL BE MOVING INTO N-C WISCONSIN BEFORE PROGRESSING INTO CENTRAL AND NORTHEAST WISCONSIN BY 00Z. STILL LOOKING AT MULTI-CELLS AND SMALL BOWING SEGMENTS AS THE STORM MODE...WHICH WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. ANOTHER WRINKLE IS THE WEAK LITTLE SHORTWAVE OVER SOUTHERN MINNESOTA. THE RUC TAKES THIS FEATURE INTO SW WISCONSIN THIS EVENING...AND NOT SURE HOW MUCH THIS WILL IMPACT THUNDERSTORMS ALONG THE FRONT. SEVERE WEATHER IS THE OBVIOUS FORECAST CONCERN. TONIGHT...SHORTWAVE TROUGH MOVING ACROSS ONTARIO WILL PUSH A COLD FRONT SOUTHEAST ACROSS CENTRAL AND NORTHEAST WISCONSIN THIS EVENING. SOUTH SOUTHWEST FLOW AHEAD OF THE FRONT WITH PWATS UPWARDS OF 1.75 INCHES WILL PREVENT TEMPS FROM FALLING TOO FAST THIS EVENING...WHICH SHOULD PROLONG THE SEVERE THREAT UNTIL THE FRONT CLEARS THE AREA. BECAUSE INSTABILITY WILL BE DECREASING...THE LARGE HAIL THREAT WILL DIMINISH AS WELL THROUGH THE EVENING. BUT THINK THERE IS ENOUGH POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS TO REACH EAST-CENTRAL AND NORTHEAST WISCONSIN. PRECIP WILL BE EXITING EAST-CENTRAL EARLY OVERNIGHT AS MUCH DRIER AIR WILL FILTER SOUTH BEHIND THE FRONT. TEMPS WILL BE A LITTLE SLOWER TO COOL OFF...BUT LOWS SHOULD STILL FALL INTO THE LOWER OR MIDDLE 50S NORTH...BUT HANG IN THE MID 60S SOUTH. THURSDAY...THE COLD FRONT WILL MOVE TO THE SOUTHERN GREAT LAKES BY THE START OF THE PERIOD WHILE CANADIAN HIGH PRESSURE WILL BE BUILDING SOUTHEAST FROM THE NORTHERN PLAINS. THIS AIRMASS WILL BE COOLER AND SIGNIFICANTLY LESS HUMID THAN THE ONE IT REPLACED. UNDER PLENTY OF SUN...HIGH TEMPS WILL REACH FROM THE MID 70S NORTH TO THE LOW 80S SOUTH. .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY ISSUED AT 206 PM CDT WED AUG 21 2013 PATTERN TO BECOME RATHER AMPLIFIED AS MOVE THROUGH THIS PERIOD AS UPPER RIDGE BUILDS OVER THE CENTRAL US...INTO WESTERN LAKES. MODELS HAVE GOOD CONTINUITY IN BIG PICTURE...BUT TEND TO DIFFER IN CONVECTIVE DETAILS SUN ONWARD. MAIN ISSUE WILL BE HEAT LATER PERIODS. ILL-DEFINED WARM FRONT EXPECTED TO LIFT NORTH INTO/THROUGH STATE SUN. 850 MB TEMPS EXPECTED TO WARM SAT ONWARD HITTING 20C EARLY IN WORK WEEK. IF MODELS SOUNDINGS CORRECT...WOULD MIX UP TO THAT LEVEL YIELDING TEMPS AROUND 90 NEXT MON THROUGH WED. QUESTION IS EFFECTS OF CLOUDS AND PCPN. LIKELY TO BE ON EDGE OF CAP WITH CONVECTION NEAR OR OVER REGION. HAVE TRENDED HIGHER POPS OVER NORTHERN WI WHERE ECMWF LINGERS FRONT. HAVE USED BEST PERFORMING BLEND FOR TEMPS...BUMPING THEM UP A DEGREE TO LESSEN CLIMO BIAS. EARLY PERIODS/THU NIGHT INTO FRI NIGHT/PLEASANT WITH COOLER HIGH PRESSURE AT THE SURFACE OVER REGION. CLEAR SKIES AND DRY CONDITIONS TO LEAD TO COOLER NIGHTS AND MILD DAYS. HAVE SLOWED APPROACH OF PCPN SAT GIVEN MODEL TRENDS. && .AVIATION...FOR 18Z TAF ISSUANCE ISSUED AT 1210 PM CDT WED AUG 21 2013 MAINLY VFR WEATHER EXPECTED TODAY UNTIL A COLD FRONT ARRIVES IN NORTH CENTRAL WISCONSIN DURING THE AFTERNOON HOURS AND MOVES ACROSS THE EASTERN PART OF THE STATE BY EARLY EVENING. IT WILL BE ACCOMPANIED BY SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND BRIEF IFR CEILINGS AND VISIBILITIES. THE FRONT WILL EXIT TONIGHT WITH CLEARING EXPECTED BY THURSDAY MORNING. GOOD FLYING WEATHER IS EXPECTED THURSDAY THROUGH FRIDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......TE AVIATION.......MPC
Hazardous weather outlook, Aug 21, 2:48 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 248 PM CDT WED AUG 21 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-222000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 248 PM CDT WED AUG 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A COLD FRONT MOVES ACROSS THE AREA. STORMS WILL MOVE OVER NORTH- CENTRAL WISCONSIN THIS AFTERNOON...AND THEN MOVE INTO NORTHEAST WISCONSIN AND THE FOX VALLEY EARLY THIS EVENING. DAMAGING WINDS AND LARGE HAIL ARE EXPECTED TO BE THE GREATEST THREATS. IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...HEAT INDICES WILL CLIMB INTO THE 90S OVER MOST OF CENTRAL AND NORTHEAST WISCONSIN THIS AFTERNOON...WITH A FEW PLACES APPROACHING 100. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE ALSO POSSIBLE THIS WEEKEND INTO THE MIDDLE PART OF NEXT WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WOULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. LMZ521-522-541>543-222000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 248 PM CDT WED AUG 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY SOUTH WINDS AND LARGE WAVES MAY BE A HAZARD TO SMALL CRAFT IN THE LAKE MICHIGAN NEAR SHORE WATERS NORTH OF STURGEON BAY THROUGH THIS EVENING. IN ADDITION...STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. THESE STORMS COULD PRODUCE STRONG WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE THIS WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WOULD BECOME SEVERE. MPC/TE
In the hours before
Special weather statement, Aug 21, 2:30 PM CDT, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 230 PM CDT WED AUG 21 2013 WIZ005-010>012-018-019-212045- VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 230 PM CDT WED AUG 21 2013 ...STRONG TO SEVERE THUNDERSTORMS DEVELOPING ACROSS NORTHWEST WISCONSIN AND WESTERN UPPER MICHIGAN THIS AFTERNOON... STRONG TO SEVERE THUNDERSTORMS DEVELOPED ACROSS ASHLAND AND BAYFIELD COUNTIES IN NORTHWEST WISCONSIN...AND ACROSS FAR WESTERN UPPER MICHIGAN THIS AFTERNOON. THESE STORMS WERE MOVING TO THE EAST AT 35 MPH. THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS NORTH-CENTRAL WISCONSIN BETWEEN 3 PM AND 6 PM. SOME OF THE STORMS MAY CONTAIN DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAINFALL. BOATERS AND CAMPERS SHOULD CONSIDER SEEK SHELTER UNTIL THE STORMS PASS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM. ECKBERG
Special weather statement, Aug 21, 3:01 PM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 301 PM CDT WED AUG 21 2013 WIZ005-010>012-018-019-212215- VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 301 PM CDT WED AUG 21 2013 ...STRONG TO SEVERE THUNDERSTORMS DEVELOPING ACROSS NORTHWEST WISCONSIN AND WESTERN UPPER MICHIGAN THIS AFTERNOON... STRONG TO SEVERE THUNDERSTORMS DEVELOPED ACROSS ASHLAND AND BAYFIELD COUNTIES IN NORTHWEST WISCONSIN...AND ACROSS FAR WESTERN UPPER MICHIGAN THIS AFTERNOON. THESE STORMS WERE MOVING TO THE EAST AT 35 MPH. THIS LINE OF THUNDERSTORMS SHOULD REACH WINCHESTER BY 345 PM CDT...AND BOULDER JUNCTION AND LAC DU FLAMBEAU BY 430 PM CDT. SOME OF THE STORMS MAY CONTAIN DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAINFALL. BOATERS AND CAMPERS SHOULD CONSIDER SEEK SHELTER UNTIL THE STORMS PASS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM. WOLF
Local storm report, Aug 21, 4:59 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
459 PM CDT WED AUG 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL EAGLE RIVER 45.91N 89.25W
08/21/2013 M0.50 INCH VILAS WI LAW ENFORCEMENT
DIME SIZE HAIL
0454 PM TSTM WND GST EAGLE RIVER 45.91N 89.25W
08/21/2013 M38 MPH VILAS WI LAW ENFORCEMENT
&&
ASHLEYWSpecial weather statement, Aug 21, 4:59 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 459 PM CDT WED AUG 21 2013 WIZ005-010-011-212300- FOREST-ONEIDA-VILAS- 459 PM CDT WED AUG 21 2013 ...STRONG THUNDERSTORM OVER EASTERN VILAS COUNTY... AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL VILAS COUNTY...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE POSSIBLE...ALONG WITH HALF INCH HAIL. ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... PHELPS BY 510 PM CDT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. ECKBERG/BERSCH
Local storm report, Aug 21, 5:46 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
546 PM CDT WED AUG 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL ARGONNE 45.66N 88.88W
08/21/2013 M1.00 INCH FOREST WI TRAINED SPOTTER
REPORT VIA BROADCAST MEDIA WSAW-TV
&&
ASHLEYWLocal storm report, Aug 21, 5:53 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
553 PM CDT WED AUG 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 3 E THREE LAKES 45.79N 89.10W
08/21/2013 ONEIDA WI PUBLIC
TREE DOWN ON BUILDING NEAR CAMPERS AT HARBOR CAMPGROUND.
REPORT VIA BROADCAT MEDIA WJFW-TV.
&&
ASHLEYWThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 4:03 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 57 min |
| Aug 21, 4:46 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 44 min |
| Aug 21, 4:49 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest | 56 min |
| Aug 21, 5:23 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 52 min |
| Aug 21, 5:40 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette, Oneida | 65 min |
| Aug 21, 6:25 PM CDT | Special Marine Warning | GRB | 95 min | |
| Aug 21, 6:43 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 47 min |
| Aug 21, 6:47 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Menominee, Portage, Shawano, Waupaca | 43 min |
| Aug 21, 6:52 PM CDT | Severe Thunderstorm Warning | GRB | Door | 53 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.